Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Constant swishing sound in my ear. After a plane ride. Ibuprofen, ear drops not helped. What will?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have a constant swishing sound in my ear and it's driving me crazy. It started with getting water in my ear in the pool and then we had a long plane ride home which I think made it worse over the weekend - now there's this constant swishing. I tried ear drops. Just took two ibuprofen and also one benadryl. Nothing's helping yet!
Posted Fri, 8 Jun 2012 in Ear, Nose and Throat Problems
Answered by Dr. Jasvinder Singh 16 minutes later
Thanks for posting your query.

This swishing sound in the ears is due to tinnitus due to tubes, suck on candy, chew gum or take a nasal decongestant. These measures will help in opening the Eustachian tube. For prescription of nasal decongestants, consult your doctor as they should be taken under prescription.

In mlost cases, there is no specific treatment for tinnitus. It may simply go away on its own. However if it persists then you have to get an examination done from an ENT specialist.

It can be due to ear wax, fluid, infection, or disease of the middle ear bones or ear drum, advancing age, diseases of the inner ear, damage to the nerve in the inner ear, some medicines like aspirin and sometimes aneurysm or an acoustic tumor.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer if you have no further queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor